Tornadoes · United States · Illinois · 2025
EF1 tornado, Pleasant Plains to Atterberry, Illinois, June 18, 2025
From Pleasant Plains to Atterberry, this EF1 tornado ran 7.4 miles across Sangamon and Menard counties on June 18, 2025, touching down at 12:25 PM CDT and reaching 200 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- June 18, 2025
- Touchdown
- 12:25 PM CDT (17:25 UTC)
- Lifted
- 12:38 PM CDT (17:38 UTC)
- On the ground
- 13 minutes
- Path length
- 7.4 miles (11.9 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- Counties
- Sangamon and Menard counties
- Touchdown point
- 39.820, -89.920
- Lift-off point
- 39.922, -89.872
- Record number
- 2506181125-01
The damage survey
68 damage points were recorded along this path by NWS ILX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EFU. The highest wind the damage implies is 125 mph.
- 16 large evergreens snapped
- Corn bent in varying directions.
- Tree branches out of tree.
- Large pieces of the roof removed from the house. Most windows broken. Stayed secured on foundation.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A mesoscale convective vortex, or MCV, moved into central Illinois late on the morning of Wednesday, June 18th. Moderate instability developed ahead of this feature, and as scattered storms formed they quickly obtained rotation due to shear from the MCV. A total of 14 tornadoes occurred within the NWS Central Illinois county warning area, mainly west of I-55. One minor injury occurred when winds associated with a tornado tossed a woman against her home in Morgan County. Across eastern Illinois, a line of storms developed during the afternoon, mainly producing wind damage before shifting east into Indiana. A wake low developed after the MCV passed, resulting in a short period of non-thunderstorm wind gusts, generally between 45 and 55 mph. The highest non-thunderstorm wind gust associated with the wake low was 58 mph.
Sentinel satellite data indicated a tornado began 2.6 miles northwest of Berlin, initially traveling northeast through farm fields. It snapped several large trees at a farmstead along north Pleasant Plains Road. As it continued along its path, it tossed a pair of grain bins across Watts Road and produced tree damage near Claysville. It continued through fields to the northeast, eventually crossing into Menard County where it produced minor damage to trees and structures west and dissipated northwest of Loyd. The tornado had a peak intensity rating of EF-1.
Sentinel satellite data indicated a tornado began 2.6 miles northwest of Berlin in Sangamon County. The tornado tracked northeast through Sangamon County, damaging trees and grain bins, eventually crossing County Road 7 into Menard County. It produced tree damage at a residence just north of County Road 7, as well as a residence along Rock Creek Avenue, after which point it dissipated. It produced EF-1 damage in both Sangamon and Menard counties.
Video shared by a trained spotter showed a brief tornado began in eastern Cass County south of Newmansville. Sentinel satellite imagery showed the tornado tracking for approximately 1.8 miles through Cass County before crossing County Line Road north of Pschirrer Road and continuing into western Menard County. The tornado continued for 1.3 miles before dissipating north of Newmansville Avenue. No damage was reported in either county, so a damage intensity rating could not be assigned.
The tornado began along Ed Hinrichs Road, where it produced minor damage to trees. It then moved northeast, destroying five grain bins and removing the tops of hardwood trees at a farmstead along Gellerman Road. The last observed damage was at a pair of homes along Newmansville Avenue, where large, healthy tree limbs were blown off of hardwoord trees, numerous evergreen trees were topped, and shingles were removed from both homes. The tornado was rated EF-1. ||EF-1 tornado with max winds of 110 mph. It tracked 1.4 miles and caused tree damage, destroyed 5 grain bins, and removed shingles from two homes.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
20 minutes of warning. NWS ILX issued a tornado warning for this county at 17:05 UTC, 20 minutes before the tornado touched down, in force until 17:30 UTC.
The county was under a tornado watch, issued at 14:46 UTC and running to 18:35 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 14:46 UTC | 18:35 UTC | Tornado Watch | ILX |
| 16:44 UTC | 17:15 UTC | Tornado Warning | ILX |
| 17:05 UTC | 17:30 UTC | Tornado Warning | ILX |
| 17:13 UTC | 17:38 UTC | Tornado Warning | ILX |
| 17:27 UTC | 18:00 UTC | Tornado Warning | ILX |
| 17:28 UTC | 17:42 UTC | Tornado Warning | ILX |
| 18:00 UTC | 21:52 UTC | Wind Advisory | ILX |
| 18:05 UTC | 18:20 UTC | Tornado Warning | ILX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 16:19 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the tornado touched down at Jun 18, 9:12 AM CDT, 3 hours 13 minutes earlier. Its key messages:
- There is a risk for severe weather and flooding across all of central Illinois today between 10am and 5pm...with the greatest risk (level 3 of 5) focused along and southeast of a Bloomington to Taylorville line where all hazards (tornado, wind and hail) are possible.
- Hot and humid weather will develop by the end of the week. High temperatures are forecast to rise into the lower to middle 90s both Saturday and Sunday, resulting in peak heat index readings above 100 degrees.
Area forecast discussion, Jun 18, 9:12 AM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 912 AM CDT Wed Jun 18 2025 .KEY MESSAGES... - There is a risk for severe weather and flooding across all of central Illinois today between 10am and 5pm...with the greatest risk (level 3 of 5) focused along and southeast of a Bloomington to Taylorville line where all hazards (tornado, wind and hail) are possible. - Hot and humid weather will develop by the end of the week. High temperatures are forecast to rise into the lower to middle 90s both Saturday and Sunday, resulting in peak heat index readings above 100 degrees. && .UPDATE... Issued at 910 AM CDT Wed Jun 18 2025 All eyes are on a remnant MCV, which is evident in satellite imagery as a swirl lifting NE across central MO as of 14z/9am. This feature should lead to more widespread storm development by late morning/early afternoon, and the storm hazards/environmental conditions outlined in the previous discussion appear on track, as does the fact that the highest severe potential (level 3 of 5) is focused across eastern IL. One new forecast concern is the potential for strong gradient winds in the immediate wake of the MCV, with some CAMs such as the HRRR consistently showing wind gusts of at least 35-45 mph, and in some model runs depicting gusts of 60+ mph. This could necessity a short- fuse wind advisory (or perhaps even high wind warning) this afternoon (2-6 PM), but the duration of strong winds at any one location should be relatively short (two hours or less). Erwin && .DISCUSSION... Issued at 222 AM CDT Wed Jun 18 2025 Early morning radar trends reveal scattered showers and thunderstorms developing across central Illinois, as an increasing LLJ lifts overtop a warm front. This early morning activity is elevated in nature and poses little risk of becoming severe. Further upstream across the Ozarks, a mature MCS is pushing eastward ahead of a sfc cold front. Short-term model guidance remains in reasonable agreement in the evolution of the upstream MCS, with it decaying as it lifts northward toward the Mid- Mississippi Valley by sunrise. The risk for flooding and severe weather could emerge as early as late morning across west central Illinois, as both low- and mid- level flow increase ahead of a compact mid-level shortwave and its attendant sfc-low/decaying MCV. Strong convergence and frontogenesis along the northern periphery of the comma head may lend itself to a narrow band of heavy rainfall. The most recent suite of hi-res guidance all point to a narrow corridor of heavy QPF near or north of the Illinois River Valley, with HREF LPMM QPF offering anywhere between 1-4”. The placement of convective initiation remains somewhat more murky than the timing. Recent trends from the HRRR have shifted the sfc low a little further south of the Illinois River Valley, which would focus initiation more near the I-72 corridor. Timing has remained more consistent with initiation occurring between 16z-18z/11am-1pm. The CAPE/Shear profile will support discrete supercells at the onset with shear vectors somewhat perpendicular to the line of forcing. Hodographs will become more elongated by afternoon as both low- and mid-level jet cores veer in ahead of the cold front. The tornado potential will be greatest in the vicinity of the warm front, where backed sfc winds and enhanced 0-1 km SRH are supportive of STP values > 2. Low LCLs will also support an increased tornado threat in the vicinity of the warm front as it quickly lifts across central Illinois early this afternoon. Further south across the warm sector, the hodograph appears to straighten out, more suggestive of a large hail threat as supercells will have a tendency to want to split. But, with one or more convective outflows lurking ahead of the cold front, the sig tor threat cannot be discounted further south across the warm sector, either. Latest trends show the main convective threat exiting eastern Illinois by 21z/4pm as the main upper forcing departs toward the Great Lakes region. Still, showers and storms may linger along the decaying cold front before activity fades with the loss of daytime heating. A stretch of hot and humid weather begins to take shape by Friday as a 588-mb ridge builds across the Plains. NBM deterministic guidance suggests afternoon highs in the mid-to-upper 80s across the region. Temperatures are then forecast to quickly ratchet upward into the 90s by the weekend as the upper-level ridge amplifies (to 594 mb) with the emergence of a deep western trough. The daily heat index value is anticipated to surge between 100-105 F each day between Saturday and Tuesday as sfc dewpoints routinely hover in the low-to-mid 70s. The prolonged nature of the heat forecast could potentially prompt our first Extreme Heat Watch of the summer. Both blended (NBM) and ensemble (LREF) guidance currently exhibit very low (< 20%) rain chances each day from Friday to Monday. In this summertime airmass, it’s hard to imagine us not getting at least isolated shower and storm activity during peak diurnal heating. It would be more unusual that we didn’t. But, it’s not until Monday or Tuesday that mid-level capping and dry air entrainment erode enough to support the return of isolated shower/storm activity. MJA && .AVIATION /12Z TAFS THROUGH 12Z THURSDAY/... Issued at 910 AM CDT Wed Jun 18 2025 (For the 12z TAFs through 12z Thursday Morning) Issued at 603 AM CDT Wed Jun 18 2025 Scattered showers and VFR conditions will give way to more widespread thunderstorms this morning as a disturbance moves northeastward into the area. Have included prob30 groups for these thunderstorms, along with MVFR cigs/vsbys from around 14Z-20Z, however timing of this disturbance remains somewhat uncertain, and it could have lingering impacts past 20Z. Additional thunderstorm re- development will be possible shortly after this initial disturbance moves out of the area as a frontal boundary continues to progress eastward across the area. An additional prob30 group has been added to all terminals by 23z-01z. Additional concerns involve cig heights, which could lower to IFR at KDEC and KCMI beyond 05z. Winds becoming S 10 kts this morning, increasing to 20G30 kts from the SW after 18Z-20Z. MJA/37 && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 18, 5:48 AM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 548 AM CDT Wed Jun 18 2025 ILZ027>031-036>038-040>043-047>053-191100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-Christian- Macon- 548 AM CDT Wed Jun 18 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Today and tonight. Thunderstorms will develop with a disturbance along a cold front this morning into the afternoon. Locally damaging wind gusts, large hail over 1 inch diameter, and even a tornado or two are each risks. The higher threat for severe weather is east of the Illinois River. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A period of hot and humid weather is expected by the end of the week. High temperatures in the lower to mid 90s will create heat index values in excess of 100 degrees each afternoon Saturday through Tuesday. This will increase the risk for heat related illness for those without effective cooling, especially for sensitive individuals. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 9 AM to 3 PM today. Expected storm motion is toward the northeast around 40 mph. ILZ044>046-054>057-061>063-066>068-071>073-191100- Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 548 AM CDT Wed Jun 18 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Today and tonight. Thunderstorms will develop with a disturbance along a cold front this morning through afternoon. Scattered damaging wind gusts, large hail over 1 inch diameter, and a few tornadoes are each risks. Locally heavy rainfall could also produce localized flash flooding, especially in urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will develop along a cold front Wednesday afternoon. Damaging wind gusts, large hail, and a few tornadoes are each risks. A period of hot and humid weather is expected by the end of the week. High temperatures in the lower to mid 90s will create heat index values in excess of 100 degrees each afternoon Saturday through Tuesday. This will increase the risk for related illness for those without effective cooling, especially for sensitive individuals. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from between around 10 AM and 5 PM today. Expected storm motion is toward the northeast around 50 mph. 37
In the hours before
Special weather statement, Jun 18, 8:30 AM CDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Lincoln IL
830 AM CDT Wed Jun 18 2025
ILZ036-181400-
Fulton-
830 AM CDT Wed Jun 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FULTON COUNTY
THROUGH 900 AM CDT...
At 830 AM CDT, Doppler radar was tracking a strong thunderstorm over
New Philadelphia, or 12 miles east of Macomb, moving northeast at 50
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fairview, London Mills, Smithfield, Marietta, Ellisville, and Fiatt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4063 9045 4071 9032 4071 9015 4060 9005
4037 9044
TIME...MOT...LOC 1330Z 227DEG 44KT 4048 9045
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ErwinLocal storm report, Jun 18, 12:11 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1211 PM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM Tstm Wnd Dmg Altamont 39.06N 88.75W
06/18/2025 Effingham IL Trained Spotter
Large branches down.
&&Local storm report, Jun 18, 12:16 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1216 PM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM Tornado Jacksonville 39.73N 90.23W
06/18/2025 Morgan IL Emergency Mngr
Tornado reported on northwest side of
Jacksonville.
&&Local storm report, Jun 18, 12:17 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1217 PM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM Tornado 1 S Jacksonville 39.72N 90.23W
06/18/2025 Morgan IL Emergency Mngr
&&Local storm report, Jun 18, 12:22 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1222 PM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM Tornado 1 E Literberry 39.85N 90.18W
06/18/2025 Morgan IL Emergency Mngr
Tornado reported on the ground.
&&The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 12:00Z
5.4 hours before the tornado, 115 km from the path. June 18, 2025.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -132 J/kg
- Surface CAPE
- 333 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
- 0-3 km lapse rate
- 4.4 K/km
Lincoln, IL (KILX), 00:00Z
6.6 hours after it, 115 km from the path. June 19, 2025.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -78 J/kg
- Surface CAPE
- 687 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
- 0-3 km lapse rate
- 5.9 K/km
The surface observations
Springfield (SPI), 18 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 15:30 UTC | 170° 8 kt | 1007.8 | ||||
| 15:35 UTC | 170° 9 kt | 1007.8 | ||||
| 15:40 UTC | 190° 8 kt | 1007.8 | ||||
| 15:45 UTC | 200° 9 kt | 1008.1 | ||||
| 15:50 UTC | 210° 8 kt | 1008.5 | -RA | |||
| 15:52 UTC | 77 | 74 | 220° 8 kt | 1008.5 | RA BR | |
| 15:55 UTC | 220° 8 kt | 1008.5 | +RA BR | |||
| 15:56 UTC | 77 | 74 | 220° 8 kt | 1008.5 | +RA BR | |
| 16:00 UTC | 22 | 1008.8 | RA BR | |||
| 16:02 UTC | 76 | 73 | 210° 13 kt | 23 | 1008.5 | VCTS -RA BR |
| 16:05 UTC | 18 | 1008.1 | -RA BR | |||
| 16:10 UTC | 1007.8 | -RA | ||||
| 16:15 UTC | 180° 9 kt | 1007.8 | -RA | |||
| 16:22 UTC | 76 | 72 | 170° 8 kt | 1007.8 | ||
| 16:25 UTC | 180° 10 kt | 1007.8 | ||||
| 16:30 UTC | 180° 10 kt | 1007.8 | -RA | |||
| 16:40 UTC | 180° 5 kt | 1007.5 | -RA | |||
| 16:45 UTC | 150° 8 kt | 1007.5 | ||||
| 16:50 UTC | 140° 5 kt | 1006.8 | ||||
| 16:52 UTC | 77 | 72 | 150° 6 kt | 1007.1 | ||
| 17:00 UTC | 76 | 73 | 190° 4 kt | 1006.8 | VCTS | |
| 17:00 UTC | 190° 4 kt | 1006.8 | ||||
| 17:05 UTC | 0° 0 kt | 1006.1 | -RA | |||
| 17:15 UTC | 78 | 73 | 110° 6 kt | 1006.1 | -RA | |
| 17:15 UTC | 110° 5 kt | 1006.1 | -RA | |||
| 17:20 UTC | 130° 7 kt | 1006.1 | ||||
| 17:25 UTC | 130° 7 kt | 1005.8 | ||||
| 17:30 UTC | 220° 15 kt | 1006.4 | ||||
| 17:35 UTC | 77 | 72 | 210° 11 kt | 32 | 1006.1 | |
| 17:40 UTC | 23 | 1006.1 | ||||
| 17:42 UTC | 78 | 71 | 210° 18 kt | 31 | 1006.1 | |
| 17:45 UTC | 22 | 1006.1 | ||||
| 17:50 UTC | 24 | 1006.1 | ||||
| 17:52 UTC | 77 | 69 | 210° 18 kt | 38 | 1006.1 | |
| 17:55 UTC | 220° 16 kt | 22 | 1005.8 | |||
| 18:00 UTC | 220° 16 kt | 28 | 1005.8 | |||
| 18:05 UTC | 220° 11 kt | 1005.8 | ||||
| 18:10 UTC | 220° 19 kt | 31 | 1005.8 | |||
| 18:20 UTC | 230° 17 kt | 26 | 1006.1 | |||
| 18:25 UTC | 36 | 1006.1 | ||||
| 18:30 UTC | 31 | 1006.1 | ||||
| 18:38 UTC | 75 | 66 | 230° 20 kt | 36 | 1006.1 | |
| 18:40 UTC | 31 | 1006.1 | ||||
| 18:45 UTC | 35 | 1005.8 | ||||
| 18:50 UTC | 230° 21 kt | 34 | 1005.8 | |||
| 18:52 UTC | 76 | 67 | 230° 16 kt | 35 | 1005.8 | |
| 18:55 UTC | 23 | 1005.8 | ||||
| 19:00 UTC | 220° 15 kt | 28 | 1005.8 | |||
| 19:05 UTC | 23 | 1005.4 | ||||
| 19:15 UTC | 220° 15 kt | 26 | 1005.4 | |||
| 19:20 UTC | 35 | 1005.1 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Lincoln radar (KILX), 57 km away, was scanning. The volume nearest the touchdown began at 17:22 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 16:54 UTC | TORNADO | 2 Wnw Lynnville | Scott, IL | EF-1 tornado with maximum winds of 100 mph. The tornado was on the ground for 0.7 miles and caused damage to large power poles, trees, and roofing material on a home. |
| 16:58 UTC | TSTM WND DMG | 1 Wsw South Jacksonvill | Morgan, IL | Corn flattened in a narrow path near the water tower on Massey View Rd. |
| 17:00 UTC | TORNADO | 1 S Jacksonville | Morgan, IL | |
| 17:02 UTC | TSTM WND DMG | 1 Nnw Jacksonville | Morgan, IL | Photo of pieces of sheet metal and insulation debris in a lawn. Tree limbs downed as well. Time estimated from radar. |
| 17:02 UTC | TORNADO | 2 W Jacksonville | Morgan, IL | EF-1 tornado with max winds of 100 mph. The tornado tracked 3.6 miles and was on the ground for 8 minutes. It damaged a power company outbuilding, a sports complex, numerous trees, and caused roofing damaged to a few res |
| 17:03 UTC | TORNADO | Jacksonville | Morgan, IL | Tornado reported on northwest side of Jacksonville. |
| 17:07 UTC | TORNADO | 2 Ene Jacksonville Airp | Morgan, IL | EF-2 tornado with max winds of 125 mph. The tornado tracked 6.74 miles and was on the ground for 12 minutes. It damaged several trees, large power poles, a farmstead, and a couple houses. |
| 17:15 UTC | TSTM WND DMG | 3 Nw Divernon | Sangamon, IL | Corn nearly flattened between Auburn and I-55. Social media report. |
| 17:15 UTC | TSTM WND GST 55 | Chatham | Sangamon, IL | |
| 17:15 UTC | TORNADO | 3 Nnw Alexander | Morgan, IL | Corrects previous tornado report from 3 NNW Alexander and previous tornado report from 2 E Prentice. EF-0 tornado with maximum winds of 80 mph. Start time and track were adjusted based on Sentinel satellite data. Mostly |
| 17:19 UTC | TORNADO | 2 E Prentice | Morgan, IL | EF-0 tornado with maximum winds of 80 mph. It tracked just under a mile and was on the ground for 2 minutes. It damaged a few trees along its path before it dissipated. |
| 17:19 UTC | TORNADO | 3 Nw Ashland | Cass, IL | EF-U Tornado. Based on storm spotter pictures and video, a tornado briefly touched down in a field and moved northeast, lasting 2 minutes. |
| 17:21 UTC | TORNADO | 1 E Literberry | Morgan, IL | Tornado reported on the ground. |
| 17:21 UTC | TORNADO | 2 Se Philadelphia | Cass, IL | Tornado reported on the ground...crossing 125 between Philadelphia and Ashland. |
| 17:25 UTC | TORNADO | 2 Nw Berlin | Sangamon, IL | Corrects previous tornado report from 4 S Pleasant Plains. EF-1 tornado with max winds of 100 mph. Track starting point and length was adjusted based on Sentinel satellite data. It snapped severe large trees, tossed a pa |
| 17:30 UTC | TSTM WND DMG | 2 S Pleasant Plains | Sangamon, IL | Report of trees snapped on Pleasant Plains Rd. |
| 17:30 UTC | TSTM WND DMG | 3 W Pleasant Plains | Sangamon, IL | Grain bin blown over at Pleasant Plains Rd and Watts Rd. |
| 17:30 UTC | TORNADO | 4 S Pleasant Plains | Sangamon, IL | EF-1 tornado with max winds of 100 mph. It tracked 7.35 miles. It snapped severe large trees, tossed a pair of grain bins, and removed shingles from a home. |
| 17:37 UTC | TORNADO | 2 S Newmansville | Cass, IL | EF-U Tornado. Based on HiRes satellite imagery and spotter pictures, it was determined a tornado briefly touched down in rural Cass county. It moved northeast and was on the ground for 1 minute. |
| 17:41 UTC | TORNADO | 3 Nne Tallula | Menard, IL | EF-1 tornado with max winds of 110 mph. It tracked 1.4 miles and caused tree damage, destroyed 5 grain bins, and removed shingles from two homes. |
| 17:45 UTC | TSTM WND DMG | Petersburg | Menard, IL | Trees and limbs snapped, corn flattened, and part of a silo or shed blown across roadway into a field. Time estimated from radar. |
| 18:00 UTC | RAIN 1.76 | 1 Sw Meredosia | Morgan, IL | Mesonet station MROI2 0.8 SW Meredosia. |
| 18:18 UTC | TORNADO | 2 Nne Mason City | Mason, IL | EF-0 tornado with max winds of 75 mph. The tornado was brief with a path of one tenth of a mile. It knocked over a tree, tree limbs, and corn before dissipating. |
| 18:19 UTC | TORNADO | 2 Ne Mason City | Mason, IL | Rain-wrapped tornado on ground headed toward San Jose. |
| 18:49 UTC | TORNADO | Delavan | Tazewell, IL | Report of a tornado on the ground near Delevan...relayed by News Media. |
| 19:17 UTC | NON-TSTM WND GST 45 | Capital Airport | Sangamon, IL | Peak gradient wind at KSPI ASOS. |
| 19:45 UTC | RAIN 1.19 | 2 Wsw Rochester | Sangamon, IL | Mesonet station ROCI2 1.5 W Rochester. |
| 19:45 UTC | RAIN 1.21 | 1 Nnw Beardstown | Schuyler, IL | Mesonet station BEAI2 Illinois River. |
| 20:00 UTC | RAIN 1.15 | 1 Sw Meredosia | Morgan, IL | Mesonet station MROI2 0.8 SW Meredosia. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2025 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of June 18, 2025
29 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 18 | 1:04 AM CDT | EF1 | Cherokee, OK | 7.7 | 1,000 | $50,000 | ||
| June 18 | 1:14 AM CDT | EF1 | Adair, OK | 8.8 | 750 | $100,000 | ||
| June 18 | 1:20 AM CDT | EF1 | Benton, AR | 3.2 | 800 | |||
| June 18 | 1:29 AM CDT | EF1 | Benton, AR | 1.7 | 300 | $500,000 | ||
| June 18 | 1:54 AM CDT | EF1 | Washington, AR | 2.3 | 300 | $25,000 | ||
| June 18 | 10:55 AM CDT | EF1 | Calhoun, MO to IL | 3.6 | 100 | |||
| June 18 | 11:30 AM CDT | Unrated | Scott, IL | 1.5 | 10 | |||
| June 18 | 11:53 AM CDT | EF0 | Morgan, IL | 4.7 | 80 | |||
| June 18 | 11:54 AM CDT | EF1 | Scott, IL | 1.0 | 50 | |||
| June 18 | 12:02 PM CDT | EF1 | Morgan, IL | 3.9 | 75 | |||
| June 18 | 12:07 PM CDT | EF2 | Morgan, IL | 6.9 | 300 | |||
| June 18 | 12:15 PM CDT | EF1 | Morgan, IL | 7.6 | 50 | 1 | ||
| June 18 | 12:29 PM CDT | Unrated | Cass, IL | 1.4 | 10 | |||
| June 18 | 12:37 PM CDT | Unrated | Menard, IL | 3.0 | 10 | |||
| June 18 | 12:41 PM CDT | EF1 | Menard, IL | 1.4 | 200 | |||
| June 18 | 2:15 PM EDT | EF0 | Anne Arundel, MD | 0.1 | 75 | $250,000 | ||
| June 18 | 1:18 PM CDT | EF0 | Mason, IL | 0.1 | 100 | |||
| June 18 | 1:50 PM CDT | EF1 | DeWitt, IL | 3.5 | 100 | |||
| June 18 | 1:56 PM CDT | Unrated | Tazewell, IL | 0.2 | 50 | |||
| June 18 | 3:02 PM EDT | EF0 | Tippecanoe, IN | 0.6 | 30 | $20,000 | ||
| June 18 | 3:10 PM EDT | EF0 | Tippecanoe, IN | 0.3 | 20 | $25,000 | ||
| June 18 | 2:13 PM CDT | Unrated | McLean, IL | 0.1 | 30 | |||
| June 18 | 5:02 PM EDT | EF0 | Macomb, MI | 2.4 | 400 | |||
| June 18 | 6:10 PM CDT | Unrated | Jackson, OK | 1.0 | 20 | |||
| June 18 | 7:44 PM EDT | EF0 | Ottawa, OH | 0.5 | 10 | $85,000 | ||
| June 18 | 7:50 PM EDT | EF0 | Ottawa, OH | 2.9 | 10 | $49,000 | ||
| June 18 | 8:26 PM EDT | EF1 | Huron, OH | 9.3 | 200 | $40,000 | ||
| June 18 | 8:37 PM CDT | EF0 | Hickman, TN | 6.9 | 175 | $250,000 | ||
| June 18 | 8:37 PM CDT | EF0 | Macon, TN | 4.3 | 300 | $250,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.